Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Dry, dark brown spots on feet causing itching, feel stiffness on sleeping. Labs done. What does it indicate?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 649 Questions
- dark brown spots on feet near ankle area.
- Spots are dry and Cause itching
- While sleeping, there is stiffness and severe pain in feet, causing severe stiffness. The pain is unbearable.
- This stiffness and severe pain mandatorily comes, if she walks little more or gets tired
- Tests as per 20-1-2013:
- Uric acid 7.8
- Triglycerides 2.5
- Serum protein 8.8
- Serum globulins 4.4
- TSH 0.72
- Rest examinations were normal.

Posted Fri, 14 Jun 2013 in Skin Hair and Nails
Answered by Dr. R.G. Joshi 2 hours later

Thanks for writing to health care magic.

You have mentioned for two queries skin patches and pain in legs.

1. Skin patches as you mentioned are dry, dark brown and itchy over ankle. Such patches are mostly suggestive of eczema. It may be related to her age. As age advances there is loss of moisture leading to itching and formation of eczema.
- Apply plenty of emollient like emoderm cream over affected area. You can mix a steroid cream like diprovate in it and apply over affected area. This will give her relief.
- Avoid soap and hot water over affected area.

2. Severe pain and stiffness while walking can be either related to blood vessels or nerves. Since she has history of angioplasty and fatty liver, vascular cause is more likely. A Doppler test is required and a vascular specialist may need be consulted to exclude the possibility.
In the interim ask her to keep legs elevated. You can use stockings for legs. Look for temperature changes over skin and avoid injuries as far as possible.

I hope this information is helpful and useful. Let me know if you need clarifications.

Above answer was peer-reviewed by
Follow-up: Dry, dark brown spots on feet causing itching, feel stiffness on sleeping. Labs done. What does it indicate? 1 hour later
Hello Doctor,

Thanks for your response,
As i mentioned in my query before regarding the blood test, Uric acid is high in the reports. Can that be a reason for the same, as the patches and pain is at the same area.
Also she was suggested to have Allopurinol for the same, can it help.

Please suggest,

Answered by Dr. R.G. Joshi 1 hour later
, Thanks Uric acid is a waste metabolite in body.Normally it should be below 7.It is raised commonly in a condition known as gout.It is also common in patients who are receiving thiazide group (tenoclor). These raised uric acid gets deposited in soft tissue and bones causing pain. Uric acid deposition not commonly seen in skin and even if it is present it is like chalky deposits.So skin patch and pain seems to be due to different. Allopurinol is used to reduce uric acid levels and it will definitely will help her. I Hope this can solve your query,if you still have any concerns i will be happy to help you.Take care.
Above answer was peer-reviewed by
Follow-up: Dry, dark brown spots on feet causing itching, feel stiffness on sleeping. Labs done. What does it indicate? 2 hours later
Thanks a lot doctor, for detailed clear explanation. It is of big help!

could you also please suggest, how long she should take Allopurinol, and what should be the dosage like.
And should we also think of replacing tenoclor with some better medicine, if that is the culprit here, As she is suffering from severe pain.

Thanks again,
Answered by Dr. R.G. Joshi 6 hours later
Hello,Thanks for follow up.

Allopurinol is usually started with 100 mg for initial 2 weeks and then 200 mg for next 2 weeks and then 300 mg.Dose monitoring is required and it is advisable to take medicines under the guidance of your treating doctor who will decide the duration.
Allopurinol has no role in reliving pain so you need to give pain killers.You can consider for oral steroids if pain killers are contraindicated.
You can continue with tenoclor.
Hope that will help.Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,   ,  
Medical Procedures

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor